May  2022, 15(5): 1061-1084. doi: 10.3934/dcdss.2021158

Recovery of transversal metric tensor in the Schrödinger equation from the Dirichlet-to-Neumann map

1. 

University of Tunis El Manar, National Engineering School of Tunis, ENIT-LAMSIN, B.P. 37, 1002 Tunis, Tunisia

2. 

University of Tunis El Manar, Faculty of Sciences of Tunis, ENIT-LAMSIN, B.P. 37, 1002 Tunis, Tunisia

*Corresponding author: Mourad Bellassoued

Received  September 2021 Published  May 2022 Early access  December 2021

In this paper, we deal with the inverse problem of determining simple metrics on a compact Riemannian manifold from boundary measurements. We take this information in the dynamical Dirichlet-to-Neumann map associated to the Schrödinger equation. We prove in dimension $ n\geq 2 $ that the knowledge of the Dirichlet-to-Neumann map for the Schrödinger equation uniquely determines the simple metric (up to an admissible set). We also prove a Hölder-type stability estimate by the construction of geometrical optics solutions of the Schrödinger equation and the direct use of the invertibility of the geodesical X-ray transform.

Citation: Mourad Bellassoued, Zouhour Rezig. Recovery of transversal metric tensor in the Schrödinger equation from the Dirichlet-to-Neumann map. Discrete and Continuous Dynamical Systems - S, 2022, 15 (5) : 1061-1084. doi: 10.3934/dcdss.2021158
References:
[1]

A. Amirov, Boundary rigidity for Riemannian manifolds, Selcuk J. Appl. Math., 4 (2003), 5-12. 

[2]

A. Amirov, Integral Geometry and Inverse Problems for Kinetic Equations, Inverse and Ill-posed Problems Series. VSP, Utrecht, 2001. doi: 10.1515/9783110940947.

[3]

M. AndersonA. KatsudaY. KurylevM. Lassas and M. Taylor, Boundary regularity for the Ricci equation, geometric convergence, and Gel'fand's inverse boundary problem, Invent. Math., 158 (2004), 261-321.  doi: 10.1007/s00222-004-0371-6.

[4]

S. A. Avdonin and M. Belishev, Dynamical inverse problem for the Schrödinger equation, Proc. St. Petersburg Math. Soc., 10 (2005), 3–18 (Russian); Amer. Math. Soc. Translations: Series 2, 214 (2005), 1–14. doi: 10.1090/trans2/214/01.

[5]

S. A. AvdoninS. Lenhart and V. Protopopescu, Determining the potential in the Schrödinger equation from the Dirichlet to Neumann map by the boundary control method, J. Inverse Ill-Posed Probl., 13 (2005), 317-330.  doi: 10.1515/156939405775201718.

[6]

M. Belishev, Boundary control in reconstruction of manifolds and metrics (BC method), Inverse Problems, 13 (1997), R1-R45.  doi: 10.1088/0266-5611/13/5/002.

[7]

M. Belishev and Y. Kurylev, To the reconstruction of a Riemannian manifold via its spectral data (BC-method), Comm. Partial Differential Equations, 17 (1992), 767-804.  doi: 10.1080/03605309208820863.

[8]

M. Bellassoued, Stable determination of coefficients in the dynamical Schrödinger equation in a magnetic field, Inverse Problems, 33 (2017), 055009.  doi: 10.1088/1361-6420/aa5fc5.

[9]

M. BellassouedI. Ben Aïcha and Z. Rezig, A stable determination of a vector field in a non-self-adjoint dynamical Schrödinger equation on Riemannian manifolds, Math. Control Relat. Fields, 11 (2021), 403-431.  doi: 10.3934/mcrf.2020042.

[10]

M. Bellassoued and H. Benjoud, Stability estimate for an inverse problem for the wave equation in a magnetic field, Appl. Anal., 87 (2008), 277-292.  doi: 10.1080/00036810801911264.

[11]

M. Bellassoued and M. Choulli, Stability estimate for an inverse problem for the magnetic Schroödinger equation from the Dirichlet-to-Neumann map, J. Funct. Anal., 258 (2010), 161-195.  doi: 10.1016/j.jfa.2009.06.010.

[12]

M. Bellassoued and M. Choulli, Logarithmic stability in the dynamical inverse problem for the Schrödinger equation by an arbitrary boundary observation, J. Math. Pures Appl., 91 (2009), 233-255.  doi: 10.1016/j.matpur.2008.06.002.

[13]

M. Bellassoued and D. Dos Santos Ferreira, Stability estimates for the anisotropic wave equation from the Dirichlet-to-Neumann map, Inverse Probl. Imaging, 5 (2011), 745-773.  doi: 10.3934/ipi.2011.5.745.

[14]

M. Bellassoued and D. Dos Santos Ferreira, Stable determination of coefficients in the dynamical anisotropic Schrödinger equation from the Dirichlet-to-Neumann map, Inverse Problems, 26 (2010), 125010.  doi: 10.1088/0266-5611/26/12/125010.

[15]

M. BellassouedD. Jellali and M. Yamamoto, Stability estimate for the hyperbolic inverse boundary value problem by local Dirichlet-to-Neumann map, J. Math. Anal. Appl., 343 (2008), 1036-1046.  doi: 10.1016/j.jmaa.2008.01.098.

[16]

M. Bellassoued and Z. Rezig, Simultaneous determination of two coefficients in the Riemannian hyperbolic equation from boundary measurements, Ann. Glob. Anal. Geom., 56 (2019), 291-325.  doi: 10.1007/s10455-019-09668-7.

[17]

G. Eskin, Inverse problems for the Schrödinger equations with time-dependent electromagnetic potentials and the Aharonov-Bohm effect, J. Math. Phys., 49 (2008), 022105.  doi: 10.1063/1.2841329.

[18]

G. Eskin, A new approach to hyperbolic inverse problems, Inverse Problems, 22 (2006), 815-831.  doi: 10.1088/0266-5611/22/3/005.

[19]

G. Eskin, Inverse hyperbolic problems with time-dependent coefficients, Commun. Partial Differential Equations, 32 (2007), 1737-1758.  doi: 10.1080/03605300701382340.

[20]

V. Isakov, An inverse hyperbolic problem with many boundary measurements, Comm. Partial Differential Equations, 16 (1991), 1183-1195.  doi: 10.1080/03605309108820794.

[21]

V. Isakov and Z. Sun, Stability estimates for hyperbolic inverse problems with local boundary data, Inverse Problems, 8 (1992), 193-206.  doi: 10.1088/0266-5611/8/2/003.

[22]

A. Katchalov, Y. Kurylev and M. Lassas, Inverse Boundary Spectral Problems, Chapman and Hall/CRC, Boca Raton, 2001. doi: 10.1201/9781420036220.

[23]

Y. V. Kurylev and M. Lassas, Hyperbolic inverse problem with data on a part of the boundary, Differential Equations and Mathematical Physics, AMS/IP Stud. Adv. Math., 16 (2000); Amer. Math. Soc., Providence, (2000), 259–272.

[24]

M. LassasV. Sharafutdinov and G. Uhlmann, Semiglobal boundary rigidity for Riemannian metrics, Math. Ann., 325 (2003), 767-793.  doi: 10.1007/s00208-002-0407-4.

[25]

Ra kesh, Reconstruction for an inverse problem for the wave equation with constant velocity, Inverse Problems, 6 (1990), 91-98.  doi: 10.1088/0266-5611/6/1/009.

[26]

Ra kesh and W. Symes, Uniqueness for an inverse problem for the wave equation, Comm. Partial Differential Equations, 13 (1988), 87-96.  doi: 10.1080/03605308808820539.

[27]

A. Ramm and J. Sjöstrand, An inverse problem of the wave equation, Math. Z., 206 (1991), 119-130.  doi: 10.1007/BF02571330.

[28]

V. Sharafutdinov, Integral Geometry of Tensor Fields, VSP, Utrecht, 1994. doi: 10.1515/9783110900095.

[29]

P. Stefanov and G. Uhlmann, Stability estimates for the hyperbolic Dirichlet to Neumann map in anisotropic media, J. Funct. Anal., 154 (1998), 330-358.  doi: 10.1006/jfan.1997.3188.

[30]

P. Stefanov and G. Uhlmann, Stable determination of generic simple metrics from the hyperbolic Dirichlet-to-Neumann map, Int. Math. Res. Not., 2005 (2005), 1047-1061.  doi: 10.1155/IMRN.2005.1047.

[31]

P. Stefanov and G. Uhlmann, Stability estimates for the X-ray transform of tensor fields and boundary rigidity, Duke Math. J., 123 (2004), 445-467.  doi: 10.1215/S0012-7094-04-12332-2.

[32]

P. Stefanov and G. Uhlmann, Boundary rigidity and stability for generic simple metrics, J. Amer. Math. Soc., 18 (2005), 975-1003.  doi: 10.1090/S0894-0347-05-00494-7.

[33]

Z. Sun, On continuous dependence for an inverse initial boundary value problem for the wave equation, J. Math. Anal. App., 150 (1990), 188-204.  doi: 10.1016/0022-247X(90)90207-V.

show all references

References:
[1]

A. Amirov, Boundary rigidity for Riemannian manifolds, Selcuk J. Appl. Math., 4 (2003), 5-12. 

[2]

A. Amirov, Integral Geometry and Inverse Problems for Kinetic Equations, Inverse and Ill-posed Problems Series. VSP, Utrecht, 2001. doi: 10.1515/9783110940947.

[3]

M. AndersonA. KatsudaY. KurylevM. Lassas and M. Taylor, Boundary regularity for the Ricci equation, geometric convergence, and Gel'fand's inverse boundary problem, Invent. Math., 158 (2004), 261-321.  doi: 10.1007/s00222-004-0371-6.

[4]

S. A. Avdonin and M. Belishev, Dynamical inverse problem for the Schrödinger equation, Proc. St. Petersburg Math. Soc., 10 (2005), 3–18 (Russian); Amer. Math. Soc. Translations: Series 2, 214 (2005), 1–14. doi: 10.1090/trans2/214/01.

[5]

S. A. AvdoninS. Lenhart and V. Protopopescu, Determining the potential in the Schrödinger equation from the Dirichlet to Neumann map by the boundary control method, J. Inverse Ill-Posed Probl., 13 (2005), 317-330.  doi: 10.1515/156939405775201718.

[6]

M. Belishev, Boundary control in reconstruction of manifolds and metrics (BC method), Inverse Problems, 13 (1997), R1-R45.  doi: 10.1088/0266-5611/13/5/002.

[7]

M. Belishev and Y. Kurylev, To the reconstruction of a Riemannian manifold via its spectral data (BC-method), Comm. Partial Differential Equations, 17 (1992), 767-804.  doi: 10.1080/03605309208820863.

[8]

M. Bellassoued, Stable determination of coefficients in the dynamical Schrödinger equation in a magnetic field, Inverse Problems, 33 (2017), 055009.  doi: 10.1088/1361-6420/aa5fc5.

[9]

M. BellassouedI. Ben Aïcha and Z. Rezig, A stable determination of a vector field in a non-self-adjoint dynamical Schrödinger equation on Riemannian manifolds, Math. Control Relat. Fields, 11 (2021), 403-431.  doi: 10.3934/mcrf.2020042.

[10]

M. Bellassoued and H. Benjoud, Stability estimate for an inverse problem for the wave equation in a magnetic field, Appl. Anal., 87 (2008), 277-292.  doi: 10.1080/00036810801911264.

[11]

M. Bellassoued and M. Choulli, Stability estimate for an inverse problem for the magnetic Schroödinger equation from the Dirichlet-to-Neumann map, J. Funct. Anal., 258 (2010), 161-195.  doi: 10.1016/j.jfa.2009.06.010.

[12]

M. Bellassoued and M. Choulli, Logarithmic stability in the dynamical inverse problem for the Schrödinger equation by an arbitrary boundary observation, J. Math. Pures Appl., 91 (2009), 233-255.  doi: 10.1016/j.matpur.2008.06.002.

[13]

M. Bellassoued and D. Dos Santos Ferreira, Stability estimates for the anisotropic wave equation from the Dirichlet-to-Neumann map, Inverse Probl. Imaging, 5 (2011), 745-773.  doi: 10.3934/ipi.2011.5.745.

[14]

M. Bellassoued and D. Dos Santos Ferreira, Stable determination of coefficients in the dynamical anisotropic Schrödinger equation from the Dirichlet-to-Neumann map, Inverse Problems, 26 (2010), 125010.  doi: 10.1088/0266-5611/26/12/125010.

[15]

M. BellassouedD. Jellali and M. Yamamoto, Stability estimate for the hyperbolic inverse boundary value problem by local Dirichlet-to-Neumann map, J. Math. Anal. Appl., 343 (2008), 1036-1046.  doi: 10.1016/j.jmaa.2008.01.098.

[16]

M. Bellassoued and Z. Rezig, Simultaneous determination of two coefficients in the Riemannian hyperbolic equation from boundary measurements, Ann. Glob. Anal. Geom., 56 (2019), 291-325.  doi: 10.1007/s10455-019-09668-7.

[17]

G. Eskin, Inverse problems for the Schrödinger equations with time-dependent electromagnetic potentials and the Aharonov-Bohm effect, J. Math. Phys., 49 (2008), 022105.  doi: 10.1063/1.2841329.

[18]

G. Eskin, A new approach to hyperbolic inverse problems, Inverse Problems, 22 (2006), 815-831.  doi: 10.1088/0266-5611/22/3/005.

[19]

G. Eskin, Inverse hyperbolic problems with time-dependent coefficients, Commun. Partial Differential Equations, 32 (2007), 1737-1758.  doi: 10.1080/03605300701382340.

[20]

V. Isakov, An inverse hyperbolic problem with many boundary measurements, Comm. Partial Differential Equations, 16 (1991), 1183-1195.  doi: 10.1080/03605309108820794.

[21]

V. Isakov and Z. Sun, Stability estimates for hyperbolic inverse problems with local boundary data, Inverse Problems, 8 (1992), 193-206.  doi: 10.1088/0266-5611/8/2/003.

[22]

A. Katchalov, Y. Kurylev and M. Lassas, Inverse Boundary Spectral Problems, Chapman and Hall/CRC, Boca Raton, 2001. doi: 10.1201/9781420036220.

[23]

Y. V. Kurylev and M. Lassas, Hyperbolic inverse problem with data on a part of the boundary, Differential Equations and Mathematical Physics, AMS/IP Stud. Adv. Math., 16 (2000); Amer. Math. Soc., Providence, (2000), 259–272.

[24]

M. LassasV. Sharafutdinov and G. Uhlmann, Semiglobal boundary rigidity for Riemannian metrics, Math. Ann., 325 (2003), 767-793.  doi: 10.1007/s00208-002-0407-4.

[25]

Ra kesh, Reconstruction for an inverse problem for the wave equation with constant velocity, Inverse Problems, 6 (1990), 91-98.  doi: 10.1088/0266-5611/6/1/009.

[26]

Ra kesh and W. Symes, Uniqueness for an inverse problem for the wave equation, Comm. Partial Differential Equations, 13 (1988), 87-96.  doi: 10.1080/03605308808820539.

[27]

A. Ramm and J. Sjöstrand, An inverse problem of the wave equation, Math. Z., 206 (1991), 119-130.  doi: 10.1007/BF02571330.

[28]

V. Sharafutdinov, Integral Geometry of Tensor Fields, VSP, Utrecht, 1994. doi: 10.1515/9783110900095.

[29]

P. Stefanov and G. Uhlmann, Stability estimates for the hyperbolic Dirichlet to Neumann map in anisotropic media, J. Funct. Anal., 154 (1998), 330-358.  doi: 10.1006/jfan.1997.3188.

[30]

P. Stefanov and G. Uhlmann, Stable determination of generic simple metrics from the hyperbolic Dirichlet-to-Neumann map, Int. Math. Res. Not., 2005 (2005), 1047-1061.  doi: 10.1155/IMRN.2005.1047.

[31]

P. Stefanov and G. Uhlmann, Stability estimates for the X-ray transform of tensor fields and boundary rigidity, Duke Math. J., 123 (2004), 445-467.  doi: 10.1215/S0012-7094-04-12332-2.

[32]

P. Stefanov and G. Uhlmann, Boundary rigidity and stability for generic simple metrics, J. Amer. Math. Soc., 18 (2005), 975-1003.  doi: 10.1090/S0894-0347-05-00494-7.

[33]

Z. Sun, On continuous dependence for an inverse initial boundary value problem for the wave equation, J. Math. Anal. App., 150 (1990), 188-204.  doi: 10.1016/0022-247X(90)90207-V.

[1]

Oleg Yu. Imanuvilov, Masahiro Yamamoto. Stability for determination of Riemannian metrics by spectral data and Dirichlet-to-Neumann map limited on arbitrary subboundary. Inverse Problems and Imaging, 2019, 13 (6) : 1213-1258. doi: 10.3934/ipi.2019054

[2]

Mourad Bellassoued, David Dos Santos Ferreira. Stability estimates for the anisotropic wave equation from the Dirichlet-to-Neumann map. Inverse Problems and Imaging, 2011, 5 (4) : 745-773. doi: 10.3934/ipi.2011.5.745

[3]

Victor Isakov, Jenn-Nan Wang. Increasing stability for determining the potential in the Schrödinger equation with attenuation from the Dirichlet-to-Neumann map. Inverse Problems and Imaging, 2014, 8 (4) : 1139-1150. doi: 10.3934/ipi.2014.8.1139

[4]

Jussi Behrndt, A. F. M. ter Elst. The Dirichlet-to-Neumann map for Schrödinger operators with complex potentials. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 661-671. doi: 10.3934/dcdss.2017033

[5]

Victor Isakov. Increasing stability for the Schrödinger potential from the Dirichlet-to Neumann map. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 631-640. doi: 10.3934/dcdss.2011.4.631

[6]

Ihsane Bikri, Ronald B. Guenther, Enrique A. Thomann. The Dirichlet to Neumann map - An application to the Stokes problem in half space. Discrete and Continuous Dynamical Systems - S, 2010, 3 (2) : 221-230. doi: 10.3934/dcdss.2010.3.221

[7]

Aymen Jbalia. On a logarithmic stability estimate for an inverse heat conduction problem. Mathematical Control and Related Fields, 2019, 9 (2) : 277-287. doi: 10.3934/mcrf.2019014

[8]

Francis J. Chung. Partial data for the Neumann-Dirichlet magnetic Schrödinger inverse problem. Inverse Problems and Imaging, 2014, 8 (4) : 959-989. doi: 10.3934/ipi.2014.8.959

[9]

Mahamadi Warma. A fractional Dirichlet-to-Neumann operator on bounded Lipschitz domains. Communications on Pure and Applied Analysis, 2015, 14 (5) : 2043-2067. doi: 10.3934/cpaa.2015.14.2043

[10]

Wolfgang Arendt, Rafe Mazzeo. Friedlander's eigenvalue inequalities and the Dirichlet-to-Neumann semigroup. Communications on Pure and Applied Analysis, 2012, 11 (6) : 2201-2212. doi: 10.3934/cpaa.2012.11.2201

[11]

Soumen Senapati, Manmohan Vashisth. Stability estimate for a partial data inverse problem for the convection-diffusion equation. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021060

[12]

Kevin Arfi, Anna Rozanova-Pierrat. Dirichlet-to-Neumann or Poincaré-Steklov operator on fractals described by d-sets. Discrete and Continuous Dynamical Systems - S, 2019, 12 (1) : 1-26. doi: 10.3934/dcdss.2019001

[13]

Atsushi Kawamoto. Hölder stability estimate in an inverse source problem for a first and half order time fractional diffusion equation. Inverse Problems and Imaging, 2018, 12 (2) : 315-330. doi: 10.3934/ipi.2018014

[14]

Shengbing Deng, Zied Khemiri, Fethi Mahmoudi. On spike solutions for a singularly perturbed problem in a compact riemannian manifold. Communications on Pure and Applied Analysis, 2018, 17 (5) : 2063-2084. doi: 10.3934/cpaa.2018098

[15]

Anna Maria Candela, J.L. Flores, M. Sánchez. A quadratic Bolza-type problem in a non-complete Riemannian manifold. Conference Publications, 2003, 2003 (Special) : 173-181. doi: 10.3934/proc.2003.2003.173

[16]

Bo Guan, Heming Jiao. The Dirichlet problem for Hessian type elliptic equations on Riemannian manifolds. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 701-714. doi: 10.3934/dcds.2016.36.701

[17]

Gareth Ainsworth. The attenuated magnetic ray transform on surfaces. Inverse Problems and Imaging, 2013, 7 (1) : 27-46. doi: 10.3934/ipi.2013.7.27

[18]

Gareth Ainsworth. The magnetic ray transform on Anosov surfaces. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 1801-1816. doi: 10.3934/dcds.2015.35.1801

[19]

Daniel Fusca. The Madelung transform as a momentum map. Journal of Geometric Mechanics, 2017, 9 (2) : 157-165. doi: 10.3934/jgm.2017006

[20]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (212)
  • HTML views (172)
  • Cited by (0)

Other articles
by authors

[Back to Top]